Alert archive / Virginia / Wind Advisories in 2016

Wind Advisory 1, NWS Baltimore/Washington

January 10, 20168 counties in Maryland; 8 counties in West Virginia; 14 counties in Virginia

NWS Baltimore/Washington issued this wind advisory at Jan 10, 2016, 3:29 AM EST for 8 counties in Maryland; 8 counties in West Virginia; 14 counties in Virginia. It took effect at Jan 10, 2016, 12:00 PM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2016, 3:29 AM EST (08:29 UTC)
In effect from
Jan 10, 2016, 12:00 PM EST
Expired
Jan 10, 2016, 6:14 PM EST
In force
6 hr
Issued by
NWS Baltimore/Washington
All 30 counties

Allegany County, MD, Baltimore County, MD, Carroll County, MD, Frederick County, MD, Harford County, MD, Howard County, MD, Montgomery County, MD, Washington County, MD, City of Harrisonburg, VA, City of Winchester, VA, Clarke County, VA, Fauquier County, VA, Frederick County, VA, Greene County, VA, Highland County, VA, Loudoun County, VA, Madison County, VA, Page County, VA, Rappahannock County, VA, Rockingham County, VA, Shenandoah County, VA, Warren County, VA, Berkeley County, WV, Grant County, WV, Hampshire County, WV, Hardy County, WV, Jefferson County, WV, Mineral County, WV, Morgan County, WV, Pendleton County, WV

The radar

The Sterling radar (KLWX), 58 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 8.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2016-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2016-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
570 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
253 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

043 
WWUS71 KLWX 100829
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
329 AM EST SUN JAN 10 2016


MDZ501-502-VAZ503-504-WVZ050-055-501>506-101630-
/O.NEW.KLWX.WI.Y.0001.160110T2000Z-160111T0400Z/
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
WESTERN HIGHLAND-EASTERN HIGHLAND-HAMPSHIRE-HARDY-WESTERN GRANT-
EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...HIGHTOWN...
MONTEREY...ROMNEY...MOOREFIELD...BAYARD...MOUNT STORM...
PETERSBURG...ELK GARDEN...KEYSER...FORT ASHBY...CIRCLEVILLE...
FRANKLIN
329 AM EST SUN JAN 10 2016

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 11 PM EST THIS EVENING.

* TIMING...MID AFTERNOON THROUGH LATE EVENING.

* WINDS...40 TO 45 MPH WITH GUST UP TO 50 MPH.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY 
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE
EXPECTED. SECURE OUTDOOR FURNITURE AND TAKE CARE DRIVING HIGH
PROFILE VEHICLES.

&&

$$
4 follow-up statements
641 
WWUS71 KLWX 101354
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
854 AM EST SUN JAN 10 2016


MDZ501-502-VAZ503-504-WVZ050-055-501>506-102200-
/O.EXT.KLWX.WI.Y.0001.160110T1700Z-160111T0400Z/
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
WESTERN HIGHLAND-EASTERN HIGHLAND-HAMPSHIRE-HARDY-WESTERN GRANT-
EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...HIGHTOWN...
MONTEREY...ROMNEY...MOOREFIELD...BAYARD...MOUNT STORM...
PETERSBURG...ELK GARDEN...KEYSER...FORT ASHBY...CIRCLEVILLE...
FRANKLIN
854 AM EST SUN JAN 10 2016

...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 11 PM EST THIS
EVENING...

* TIMING...THIS AFTERNOON THROUGH LATE EVENING.

* WINDS...40 TO 45 MPH WITH GUST UP TO 50 MPH.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY 
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE
EXPECTED. SECURE OUTDOOR FURNITURE AND TAKE CARE DRIVING HIGH
PROFILE VEHICLES.

&&

$$
397 
WWUS71 KLWX 101816
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
116 PM EST SUN JAN 10 2016


MDZ501-502-VAZ503-504-WVZ050-055-501>506-110230-
/O.CON.KLWX.WI.Y.0001.000000T0000Z-160111T0400Z/
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
WESTERN HIGHLAND-EASTERN HIGHLAND-HAMPSHIRE-HARDY-WESTERN GRANT-
EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...HIGHTOWN...
MONTEREY...ROMNEY...MOOREFIELD...BAYARD...MOUNT STORM...
PETERSBURG...ELK GARDEN...KEYSER...FORT ASHBY...CIRCLEVILLE...
FRANKLIN
116 PM EST SUN JAN 10 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING...

* TIMING...THIS AFTERNOON THROUGH LATE EVENING.

* WINDS...40 TO 45 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY 
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE
EXPECTED. SECURE OUTDOOR FURNITURE AND TAKE CARE DRIVING HIGH
PROFILE VEHICLES.

&&

$$
079 
WWUS71 KLWX 102008
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
308 PM EST SUN JAN 10 2016


MDZ003>006-503-505-507-VAZ026>031-040-501-505>507-WVZ051>053-
110400-
/O.EXA.KLWX.WI.Y.0001.000000T0000Z-160111T0400Z/
WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
NORTHWEST MONTGOMERY-NORTHWEST HOWARD-NORTHWEST HARFORD-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
RAPPAHANNOCK-NORTHERN FAUQUIER-WESTERN LOUDOUN-EASTERN LOUDOUN-
NORTHERN VA BLUE RIDGE-MORGAN-BERKELEY-JEFFERSON-
INCLUDING THE CITIES OF...HAGERSTOWN...FREDERICK...
BALLENGER CREEK...ELDERSBURG...WESTMINSTER...REISTERSTOWN...
COCKEYSVILLE...GERMANTOWN...DAMASCUS...LISBON...JARRETTSVILLE...
HARRISONBURG...STRASBURG...WOODSTOCK...MOUNT JACKSON...
NEW MARKET...WINCHESTER...LURAY...SHENANDOAH...STANLEY...
FRONT ROYAL...BERRYVILLE...WASHINGTON...WARRENTON...
PURCELLVILLE...LEESBURG...ASHBURN...STERLING...BIG MEADOWS...
PAW PAW...MARTINSBURG...CHARLES TOWN...SHEPHERDSTOWN
308 PM EST SUN JAN 10 2016

...WIND ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EST THIS
EVENING.

* TIMING...THIS AFTERNOON THROUGH LATE EVENING.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY 
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE
EXPECTED. SECURE OUTDOOR FURNITURE AND TAKE CARE DRIVING HIGH
PROFILE VEHICLES.

&&

$$

MDZ501-502-VAZ503-504-WVZ050-055-501>506-110400-
/O.CON.KLWX.WI.Y.0001.000000T0000Z-160111T0400Z/
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
WESTERN HIGHLAND-EASTERN HIGHLAND-HAMPSHIRE-HARDY-WESTERN GRANT-
EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...HIGHTOWN...
MONTEREY...ROMNEY...MOOREFIELD...BAYARD...MOUNT STORM...
PETERSBURG...ELK GARDEN...KEYSER...FORT ASHBY...CIRCLEVILLE...
FRANKLIN
308 PM EST SUN JAN 10 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING...

* TIMING...THIS AFTERNOON THROUGH LATE EVENING.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY 
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE
EXPECTED. SECURE OUTDOOR FURNITURE AND TAKE CARE DRIVING HIGH
PROFILE VEHICLES.

&&

$$
514 
WWUS71 KLWX 102314
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
614 PM EST SUN JAN 10 2016


MDZ003>006-501>503-505-507-VAZ026>031-040-501-503>507-WVZ050>053-
055-501>506-110015-
/O.CAN.KLWX.WI.Y.0001.000000T0000Z-160111T0400Z/
WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-NORTHWEST HOWARD-NORTHWEST HARFORD-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
RAPPAHANNOCK-NORTHERN FAUQUIER-WESTERN HIGHLAND-EASTERN HIGHLAND-
WESTERN LOUDOUN-EASTERN LOUDOUN-NORTHERN VA BLUE RIDGE-HAMPSHIRE-
MORGAN-BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
INCLUDING THE CITIES OF...HAGERSTOWN...FREDERICK...
BALLENGER CREEK...ELDERSBURG...WESTMINSTER...REISTERSTOWN...
COCKEYSVILLE...FROSTBURG...CUMBERLAND...GERMANTOWN...DAMASCUS...
LISBON...JARRETTSVILLE...HARRISONBURG...STRASBURG...WOODSTOCK...
MOUNT JACKSON...NEW MARKET...WINCHESTER...LURAY...SHENANDOAH...
STANLEY...FRONT ROYAL...BERRYVILLE...WASHINGTON...WARRENTON...
HIGHTOWN...MONTEREY...PURCELLVILLE...LEESBURG...ASHBURN...
STERLING...BIG MEADOWS...ROMNEY...PAW PAW...MARTINSBURG...
CHARLES TOWN...SHEPHERDSTOWN...MOOREFIELD...BAYARD...
MOUNT STORM...PETERSBURG...ELK GARDEN...KEYSER...FORT ASHBY...
CIRCLEVILLE...FRANKLIN
614 PM EST SUN JAN 10 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
CANCELLED THE WIND ADVISORY.

WINDS WILL REMAIN GUSTY THROUGH THE EVENING...WITH SEVERAL GUSTS
BETWEEN 30 AND 40 MPH. HOWEVER GUSTS IN EXCESS OF 45 MPH ARE
NO LONGER ANTICIPATED.

$$

HTS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this wind advisory went out at Jan 9, 10:45 PM EST, 4 hours 44 minutes earlier.

Area forecast discussion, Jan 9, 10:45 PM EST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1045 PM EST SAT JAN 9 2016

.SYNOPSIS...
A WARM FRONT WILL ADVANCE NORTH ACROSS THE REGION LATE TONIGHT...
FOLLOWED BY A COLD FRONT MOVING IN FROM THE WEST LATE SUNDAY. HIGH
PRESSURE WILL BUILD IN FROM THE SOUTHWEST ON MONDAY. A WARM FRONT
WILL CROSS THE REGION TUESDAY MORNING FOLLOWED BY A COLD FRONT
TUESDAY EVENING. HIGH PRESSURE WILL BUILD BACK IN FROM THE WEST
WEDNESDAY. ANOTHER COLD FRONT WILL CROSS THE REGION LATE THURSDAY
WITH HIGH PRESSURE RETURNING FRIDAY.

&&

.NEAR TERM /THROUGH SUNDAY/...
FCST ISSUES THUS FAR TNGT HV REVOLVED ARND LOW CLDS AND FOG.
THERE WL BE A FEW MORE ELEMENTS TO DEAL WITH OVNGT...AS RGNL RDR
COMPOSITE DEPICTS PCPN ON THE SERN AND SWRN CWFA BRDRS. THIS
PCPN...ALL RAIN...ASSOCD W/ UPGLIDE AHD OF WMFNT. PREV TIMING
STILL GNLY ON TRACK-- LTST HRRR HINTS ONSET MAY BE DELAYED BY AN
HR OR SO. BASIC TIMING WUD BE 02-03Z ACRS THE SOUTH...REACHING THE
PTMC RVR NEAR 04Z...AND SPREADING ACRS MD BY/SOON AFTR 05Z. THERE
WAS RECENTLY A LTNG STRIKE IN WVA...AND MINIMAL ELEV INSTBY /LT
100 J/KG CAPE/ SUGGESTS A RUMBLE OF THUNDER NOT IMPOSSIBLE.

EXPECTING ABOUT AN INCH OF RAIN. ELY FLOW INTERSECTION THE BLURDG
SHOULD YIELD A BIT MORE THERE...UP TO 1.50 INCHES. THE AREA
SHOULD BE ABLE TO HANDLE THESE AMOUNTS WITHOUT ANY RAINFALL
FLOODING. OF COURSE WILL HAVE TO MONITOR WITH THE LIMITED
CONVECTIVE THREAT FOR AREAS THAT MIGHT GET MORE THAN EXPECTED.

EXPECT THE RAIN SHIELD TO KICK OUT SUNDAY MORNING...BUT THEN BOTH
GFS AND NAM SHOW A HINT OF A POSSIBLE TROF COMING THRU IN THE
MIDDAY OR AFTERNOON WITH A QUICK SHOWER THREAT...MAINLY IN OUR N.
TEMPS WILL VARY A LOT OVER THE REGION WITH HIGHS ONLY IN THE L40S
IN THE MOUNTAINS...BUT LOWER 60S IN SOUTHERN MD.

AFTER THAT...UPSLOPE PRECIPITATION WILL TAKE HOLD SUNDAY
AFTERNOON AND CONTINUE. THAT WILL BE RAIN SHOWERS TURNING TO SNOW
SHOWERS AS COLDER AIR MOVES INTO THE UPSLOPE HIGHLANDS. AN INCH OR
LESS OF SNOW ACCUMULATION IS CURRENTLY EXPECTED THERE BY 7PM
SUN...WITH SLIGHTLY MORE CONTINUING INTO SUNDAY NIGHT. SEE NEXT
SECTION BELOW.

TEMPS WL BE STDY OR SLOWLY RISE OVNGT DUE TO WAA...REACHING THEIR
PEAK MIDDAY BEFORE CAA AND STRONG WSWLY WINDS TAKE TEMPS BACK DOWN
AGAIN. ADDED A LITTLE MORE TEMPORAL RESOLUTION TO TEMPS AS WELL AS
RAISED WINDS SLGTLY BASED ON MDL SNDGS AND LWX WRF DATA.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
UPSLOPE SNOW SHOWERS WILL PERSIST INTO SUNDAY EVENING WEST OF THE
ALLEGHENY FRONT AS UPPER TROUGH PASSES THROUGH. MAIN VORT STAYS
NORTH...SO COMBINED WITH DOWNSLOPE WNW FLOW AT THE SURFACE DO NOT
EXPECT SNOW SHOWERS TO MAKE IT EAST OF THE FRONT. AFTER TROUGH
PASSES SNOW SHOWERS SHOULD DIMINISH SO GENERALLY EXPECTING LESS
THAN AN INCH AND A HALF OF SNOW TOTAL ANYWHERE IN THE CWA...ALL OF
IT ALONG AND WEST OF THE ALLEGHENY FRONT. TIGHT PRESSURE GRADIENT
SHOULD PROVIDE GOOD COLD ADVECTION AND GUSTY WINDS MOST OF THE
NIGHT...MIGHT NEED TO WORRY ABOUT A WIND ADVISORY ESP HIGHER
ELEVATIONS WITH 850 MB WINDS UP IN THE 40-45 KT RANGE AND A DECENT
LAPSE RATE. TEMPS WILL BE MUCH MORE SEASONABLE /I.E. COLD/ THANKS
TO THE COLD ADVECTION BEHIND THE FRONT.

HIGH PRESSURE BUILDS TO THE SOUTH WITH LESSENING WINDS ALOFT AND
DECREASING GRADIENT AT THE SURFACE ON MONDAY SO GENERALLY
IMPROVING CONDITIONS. MUCH COLDER THAN SUNDAY THOUGH WITH TEMPS
CLOSE TO NORMAL...MAYBE A SMIDGE BELOW. OTHERWISE MOSTLY SUNNY.

NEXT SYSTEM APPROACHES FROM THE WEST LATE MONDAY NIGHT AND
TUESDAY. SHOWERS LIKELY TO REACH ALLEGHENY FRONT TUESDAY MORNING
AND RIGHT NOW LOOKS COLD ENOUGH FOR SNOW. FURTHER EAST DOWNSLOPE
SHOULD PREVENT MUCH ACTIVITY BUT WARM WINDS FROM THE SOUTHWEST
SHOULD ALSO CAUSE MOST IF NOT ALL OF WHAT DOES FALL TO BE RAIN AND
NOT SNOW. THIS WOULD LIKELY BE DURING THE AFTERNOON. HIGHS WILL
REBOUND A BIT JUST AHEAD OF THE COLD FRONT BUT NOWHERE NEAR
SUNDAY'S READINGS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AN ALBERTA-CLIPPER SYSTEM WILL MOVE ACROSS THE GREAT LAKES
TUESDAY NIGHT BEFORE PIVOTING INTO NORTHERN NEW ENGLAND. AN
ASSOCIATED COLD FRONT WILL BRING THE CHANCE FOR SNOW
SHOWERS...MAINLY ALONG AND WEST OF I-81 TUESDAY NIGHT. ADDITIONAL
UPSLOPE SNOW SHOWERS ARE POSSIBLE INTO WEDNESDAY FOR THE POTOMAC
HIGHLANDS. SOUTHWEST WINDS WILL BECOME NORTHWESTERLY AND GUSTY
TUESDAY NIGHT INTO WEDNESDAY MORNING WITH THE PASSAGE OF THE COLD
FRONT.

HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE SOUTHWEST
WEDNESDAY THROUGH THURSDAY...BRINGING DRIER AND COLDER AIR IN
BEHIND THE DEPARTING COLD FRONT.

THE EUROPEAN AND GFS MODELS ARE STILL INDICATING THAT THERE COULD
BE A WEAK AREA OF LOW PRESSURE SLIDE ACROSS THE LOWER GREAT LAKES
AND EASTERN OHIO VALLEY THURSDAY AND THURSDAY NIGHT. IT APPEARS
THOUGH THAT POPS STILL REMAIN LOW WITH THIS SYSTEM.

AS THE WEAK LOW MOVES OFF THE EAST COAST THURSDAY NIGHT AND
FRIDAY...A SEPARATE AREA OF HIGH PRESSURE BUILDING IN FROM THE
NORTHWEST WILL TAKE CONTROL AND BRING A REENFORCING SHOT OF COLDER
AIR. THIS SHOT OF COLDER AIR COULD PRECEDE THE NEXT WEAK LOW
PRESSURE SYSTEM ARRIVING FROM THE WEST LATE FRIDAY AND FRIDAY
NIGHT. WITH COLD AIR IN PLACE...THERE IS A CHANCE WE COULD
ENCOUNTER SOME LIGHT SNOW IN ANY PORTION OF OUR
REGION...ESPECIALLY IN OUR WESTERN ZONES AND DURING THE PERIOD OF
FRIDAY NIGHT INTO SATURDAY.

&&

.AVIATION /04Z SUNDAY THROUGH THURSDAY/...
AOB IFR CONDS WL PREVAIL OVNGT. HAD VFR BRIEFLY AT BWI/MTN/DCA
ERLR THIS EVNG. SINCE THEN CIGS HV BEEN DROPPING...AND BELIEVE
THAT RESTRICTIONS AT THESE SITES WL JOIN THE REST OF THE
TERMINALS IN THE AREA. RAIN SPREADING N SHOULD REACH CHO BY
03Z/DCA-IAD-MRB BY 04Z/BWI BY 05Z. ISOLATED TSRA NOT OUT OF THE
QUESTION AFTER MIDNIGHT INTO SUN MORN...EVEN THO SFC WINDS ELY.

WINDS WL VEER SLY DURING SUN MRNG AS RAIN ENDS. CIGS/VSBY SHUD
LIFT SOON AFTER THAT. XPCT VFR TO RETURN BY AFTN...W/ GUSTY WSWLY
WINDS. WL BE ADDING SOME G20-25 KT TO THE TAFS DURING THE AFTN
HRS.

VFR OVERALL SUNDAY NIGHT THROUGH TUESDAY. CLOUDS GENERALLY
BREAKING SUNDAY EVENING AND STAYING MOSTLY CLEAR INTO MONDAY NIGHT
BEFORE LIKELY 4-5K DECK MOVES IN ON TUESDAY. POSSIBLE MVFR WITH
ANY SHOWERS TUESDAY BUT LIKELY NO LOWER. WINDS WILL BE A CONCERN
SUNDAY NIGHT AND AGAIN TUESDAY...WEST TO NORTHWEST SUNDAY NIGHT
WITH GUSTS POSSIBLY APPROACHING 30 KTS...THEN SOUTHWEST TUESDAY.

MVFR OR IFR CONDITIONS POSSIBLE TUESDAY NIGHT NEAR MTN AND BWI
TERMINALS WITH A FEW ISOLATED SNOW SHOWERS AROUND. ELSEWHERE VFR
CONDITIONS. SOUTHWEST WINDS 5 TO 10 KNOTS BECOMING NORTHWEST 10 TO
20 KNOTS GUSTING OVER 25 KNOTS TUESDAY NIGHT.

VFR CONDITIONS WEDNESDAY. WINDS NORTHWEST GUSTING TO 25 KNOTS
WEDNESDAY MORNING BEFORE DIMINISHING LATER IN THE DAY.

&&

.MARINE...
QUIET NOW BUT SMALL CRAFT ADVISORY LEVEL WINDS WILL GEAR UP
AFTER MIDNIGHT AND LIKELY CONTINUE UNTIL LATE ON MONDAY.
INITIALLY THEY WILL BE OUT OF THE S AND SE TONIGHT...BUT WILL
SWING AROUND TO THE W AND THEN NW SUNDAY AND SUNDAY NIGHT. AN
ISOLATED THUNDERSTORM IS NOT OUT OF THE QUESTION LATE TONIGHT INTO
SUNDAY MORNING. MIXING SUN AFTN LOOKS GOOD...W/ UP TO 30-35 KT
AVBL AT TOP OF MIXED LYR. MOMENTUM TRANSFER ONLY QUESTION LEFT. HV
RAISED WINDS TO JUST SHORT OF GALES...AND WL ADVISE NEXT FCSTR.

DECREASING WINDS ON MONDAY WITH HIGH PRESSURE...THEN INCREASING
AHEAD OF THE NEXT COLD FRONT ON TUESDAY WITH POSSIBLE SCA BY
TUESDAY AFTERNOON.

SMALL CRAFT ADVISORIES LIKELY TUESDAY NIGHT. WINDS SOUTHWEST
BECOMING NORTHWEST AND GUSTING OVER 25 KNOTS.

SMALL CRAFT ADVISORIES POSSIBLE WEDNESDAY. WINDS NORTHWEST
GUSTING 20 TO 25 KNOTS...DIMINISHING LATER IN THE DAY.

&&

.TIDES/COASTAL FLOODING...
ITS LOOKING LIKE HIGHER THAN NORMAL TIDES WILL BE AN ISSUE FOR
THE NEXT COUPLE OF CYCLES...ESPECIALLY FOR THE WESTERN SHORE OF
THE CHESAPEAKE BAY. SOUTHERLY WINDS WILL PUSH WATER INTO THE
ESTUARY. AFTER THAT...WINDS WILL BE TURNING WESTERLY LATE DAY
SUNDAY...WHICH ISNT THAT GREAT OF A SCENARIO TO PUSH IT BACK OUT.

BASED ON THE LATEST OBS AND GUIDANCE...AND FAIRLY CERTAIN THAT ST
GEORGE ISLAND AND ANNAPOLIS WILL BOTH BE ISSUES FOR THE NEXT
COUPLE OF TIDE CYCLES. AM NOT CERTAIN ABOUT SITES IN CALVERT
COUNTY OVERNIGHT /IT MAY BE NECESSARY/...BUT AM QUITE CERTAIN
ABOUT THE DAYTIME CYCLE SUNDAY. AT THIS POINT... ISSUED AN
ADVISORY FOR THE HIGHER CONFIDENCE LOCATIONS...WHICH LEAVES
CALVERT OUT FOR NOW. WOULD ANTICIPATE AN EXPANSION AT SOME POINT--
BY MIDDAY TOMORROW IF NOT EARLIER.

AS FOR THE NORTHERN BAY...ESTOFS REALLY TRYING TO PILE WATER IN.
AM A LITTLE HESITANT TO GO THAT EXTREME RIGHT NOW. TIDE TIMING
ALSO NOT OPTIMUM. THERE/S TIME TO ASSESS THE SITUATION AND ADD TO
THE ADVISORY IF NEEDED.

BY SUNDAY NIGHT...THE BLOWOUT SHOULD BEGIN. TIDE WILL BE COMING IN
AT THAT POINT. IT REMAINS TO BE SEEN WHICH WILL HAVE THE UPPER
HAND.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...COASTAL FLOOD ADVISORY FROM 2 AM TO 7 PM EST SUNDAY FOR MDZ014.
     COASTAL FLOOD ADVISORY UNTIL 4 PM EST SUNDAY FOR MDZ017.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EST MONDAY FOR ANZ530>543.

&&

SYNOPSIS...RCM
NEAR TERM...HTS/CAS
SHORT TERM...RCM
LONG TERM...KLW
AVIATION...HTS/CAS/RCM/KLW
MARINE...HTS/CAS/RCM/KLW
TIDES/COASTAL FLOODING...HTS
Hazardous weather outlook, Jan 9, 7:01 PM EST, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
701 PM EST SAT JAN 9 2016

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-101000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
701 PM EST SAT JAN 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-101000-
WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN-
NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-HAMPSHIRE-MORGAN-
BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
701 PM EST SAT JAN 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ACCUMULATING SNOW IS LIKELY WEST OF THE ALLEGHENY FRONT SUNDAY
AFTERNOON AND NIGHT.

WIND GUSTS OF 30 TO 40 MPH ARE EXPECTED SUNDAY OVER THE HIGHER
ELEVATIONS. A FEW HIGHER GUSTS WITH MINOR WIND DAMAGE ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HTS

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 10:33 PM ESTCoastal Flood AdvisoryLWXAnne Arundel, Baltimore, Calvert, Harford, Saint Mary's, City of Baltimore25 hr
Jan 10, 2:09 PM ESTCoastal Flood WarningLWXAnne Arundel8 hr
Jan 10, 9:59 AM ESTGale WarningLWX11 hr
Jan 10, 9:59 AM ESTSmall Craft AdvisoryLWX33 hr
Jan 10, 5:12 PM ESTCoastal Flood AdvisoryLWXArlington, City of Alexandria, City of Falls Church5 hr

Nearby

Wind Advisories in Virginia, 2016Wind Advisories in Maryland, 2016Wind Advisories in West Virginia, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.